Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking Reyataz-Norvir-Truvada-Sustiva
Jun 30, 2005

I am confused about proper way to take A new regimen I am going to start. It is a regimen of Reyataz boosted with Norvir, Truvada and Sustiva.

I ahve read some places to take Sustiva and Reyataz/Norvir together with light snack. Which means taking Truvada then too...all at bedtime I assume.

I have also read that it was recommended to spit the Reyataz/Norvir...since that should be taken with food and then take Sustiva on empty stomach at bedtime.

So I am writing to get your advice on how to take this combo...I am completely confused. I have already been taking the Truvada, and I ahve been taking it in the morning.

Thank you for your help.

Michael

Response from Dr. Wohl

This is a tough one. The combo you describe has some complex dru-drug interactions. For example, Norvir boosts Reyataz levels, Sustiva can decrease Reyataz levels, Reyataz lowers tenofovir (a part of Truvada) levels - the end results? Hard to predict. I have a patient on this regimen and when I checked his blood levels I found that his levels were okay but that his Reyataz dose was about what it would be without Norvir, meaning the balance of the interactions led to somewhat reduced Reyataz levels but on par with unboosted levels of this drug - levels which have been found to be effective.

Taking this regimen with a light snack is exactly what I would do. Too much food though and you would increase Sustiva levels leading to increased side effects and perhaps further reduction of Reyataz.

DW



Previous
viramune 2 times or 2 @once
Next
early resistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement